Linear groups with orders having certain large prime divisors

R. Guralnick, Tim Penttila, Cheryl Praeger, J. Saxl

    Research output: Contribution to journalArticle

    70 Citations (Scopus)

    Abstract

    In this paper we obtain a classification of those subgroups of the finite general linear group GL(d)(q) with orders divisible by a primitive prime divisor of q(e) - 1 for some e>1/2d. In the course of the analysis, we obtain new results on modular representations of finite almost simple groups. In particular, in the last section, we obtain substantial extensions of the results of Landazuri and Seitz on small cross-characteristic representations of some of the finite classical groups.
    Original languageEnglish
    Pages (from-to)167-214
    JournalProceedings of the London Mathematical Society
    Volume78
    Issue number3
    DOIs
    Publication statusPublished - 1999

      Fingerprint

    Cite this